Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 97, NWS New Orleans, LA

June 7, 2001Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2001, 7:53 AM CDT for Amite County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 7:53 AM CDT (12:53 UTC)
Expired
Jun 7, 2001, 8:45 AM CDT
In force
52 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Amite County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 071253
SVRNEW
LAC037-125-MSC005-157-071345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 AM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF JACKSON
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 845 AM CDT

* AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WAKEFIELD...OR ABOUT 5 MILES WEST OF
  JACKSON...MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHESR SERVICE FORECAST
OFFICE.

LAT...LON 3083 9142 3074 9124 3112 9093 3125 9118

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:45 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 7, 3:45 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT THU JUN 7 2001

...SERIOUS FLOOD PROBLEMS ARE LIKELY TO CONTINUE...

HYBRID TROPICAL/STRONG BAROCLINIC PATTERN IS LIKELY TO CONTINUE TO
PRODUCE MAXIMUM RAINFALL INTENSITIES...ESPECIALLY ALONG AREAS OF
ECHO TRAINING. FORTUNATELY...SHORT TERM RADAR TRENDS SHOW THE
TORRENTIAL RAIN SHIFTING NORTH OUT OF THE THIBODAUX/SCHRIEVER AREA
OF UPPER LAFOURCHE/TERREBONNE PARISHES WHERE RADAR RAINFALL
ESTIMATES SHOWED A FAIRLY EXTENSIVE AREA OF 6 INCH WITH LOCAL 8.5
INCH AMOUNTS IN JUST 3 HOURS...ENDING AROUND 0700Z. STORM TOTALS IN
THIS AREA ARE OVER 15 INCHES WHICH APPEARS TO BE THE MAX AREA FOR
THIS EVENT. NOT TOO SURPRISINGLY...SERIOUS FLOODING HAS RESULTED IN
THIS AREA WITH NUMEROUS HOMES FLOODED AND THE MAJORITY OF ROADS AND
STREETS CLOSED DUE TO VERY HIGH WATER.

THE ETA/AVN MODEL SOLUTIONS LOOK PRETTY GOOD WITH REGARDS TO THE
MOVEMENT OF THE REMNANTS OF ALLISON WITH SOME PREFERENCE TOWARDS THE
AVN. ALTHOUGH SHORT TERM TRENDS SHOW THE HEAVIER RAIN SHIFTING A BIT
NW...THE MODELS MAY ACTUALLY BE RESOLVING THE WELL DEFINED SURFACE
BOUNDARY SPLITTING NE/SW ACROSS OUR FORECAST AREA. IN ADDITION...A
WELL DEFINED DEEP MOISTURE PLUME EXTENDS SOUTH TO THE YUCATAN
PENINSULA WITH EMBEDDED WEAK SHORTWAVES AND OUTFLOWS MOVING NORTH.
ONLY A SLIGHT AMOUNT OF DAYTIME HEATING SE OF THE SURFACE BOUNDARY
SHOULD CAUSE CONVECTION TO FIRE SOUTHEAST...BASICALLY ENCOMPASSING
MOST OF SE LA AND S MS WITH THE ONLY QUESTIONABLE AREA BEING THE
EASTERN TWO MS COASTAL COUNTIES. WITH THE UPPER VORT MAX OVER TEXAS
SHIFTING BACK W/SW...THE HEAVIEST RAIN AXIS MAY REMAIN JUST WEST OF
GULFPORT. BECAUSE AREAS FROM GULFPORT EAST HAVE NOT RECEIVED
SUBSTANTIAL RAIN...WILL HOLD OFF ON INCLUDING THEM IN THE FLOOD
WATCH. OTHERWISE...IT IS PRUDENT TO KEEP ALL AREAS CURRENTLY IN THE
FLOOD WATCH AS IS THROUGH TONIGHT. LOCAL QPF TECHNIQUES FORECAST 6
TO 8 INCHES OF ADDITIONAL RAIN WITH LOCALLY HIGHER AMOUNTS THROUGH
TONIGHT.

TO SUM UP LATER PERIODS...THE RAIN WILL EVENTUALLY TAPER OFF. AS THE
UPPER VORT MAX OVER S TX FINALLY SHIFTS EAST AND SHEARS OUT...A WEAK
FRONTAL BOUNDARY IS EXPECTED TO MOVE SOUTH AND STALL OUT ACROSS THE
CENTRAL GULF COAST REGION OVER THE WEEKEND. WITH GRADUALLY WEAKENING
UPPER LEVEL SUPPORT...WILL BASICALLY TAPER RAIN CHANCES ABOUT 20
PERCENT EACH DAY WITH TEMPERATURES SLOWLY WARMING BACK TO NEAR
NORMAL ON SUNDAY.

KMCB 76/69/82/69 +876   KBTR 76/70/83/70 +876
KMSY 79/72/83/73 +876   KGPT 80/72/82/72 8876

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080.

22

In the hours before

Special weather statement, Jun 7, 6:45 AM CDT, 1 hour 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 AM CDT THU JUN 7 2001

.SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO
DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP
TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT
OF THE GULF OF MEXICO WILL CONTINUE TO BRING HEAVY RAIN BANDS ACROSS
MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI AND THE NORTH GULF WATERS. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND WIND
GUSTS TO 40 MILES PER HOUR...HOWEVER...ISOLATED THUNDERSTORMS
COULD BECOME MARGINALLY SEVERE WITH WIND GUSTS AROUND 50 MILES PER
HOUR.

.HEAVY RAIN AND FLOODING...
PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE
HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF
2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES
WILL BE COMMON THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG
THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON
SATURATED GROUND WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Local storm report, Jun 7, 7:36 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
736 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0624 AM    3 NW ZACHARY              LA   TORNADO
06/07/01   EAST BATON ROUGE               *** 1 DEAD ***
                                          ACCORDING TO ZACHARY
                                          FD...NUMEROUS TREES DOWN ON
                                          HOMES. TWO CONFIRMED
                                          TOUCHDOWNS IN THE VICINITY
                                          OF THE PLANK ROAD AND PORT
                                          HUDSON ROAD AREA. FATALITY
                                          OCCURRED WHEN A TREE FELL
                                          ONTO A PICKUP
                                          TRUCK...OCCUPANT MALE.
                                          INITIALLY REPORTED BY BATON
                                          ROUGE EOP.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningLIXWilkinson52 min
Jun 7, 10:01 AM CDTSevere Thunderstorm WarningLIXWilkinson29 min
Jun 7, 10:22 AM CDTSevere Thunderstorm WarningLIXAmite53 min
Jun 7, 2:55 PM CDTFlash Flood WarningLIXHancock, Pearl River3 hr
Jun 7, 5:24 PM CDTTornado WarningLIXHancock36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.